Alert archive / Minnesota / Heat Advisories in 2016
Heat Advisory 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at Jun 9, 2016, 3:18 PM CDT for 27 counties in Minnesota. It took effect at Jun 10, 2016, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2016, 3:18 PM CDT (20:18 UTC)
- In effect from
- Jun 10, 2016, 12:00 PM CDT
- Expired
- Jun 10, 2016, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Twin Cities, MN
All 27 counties
Anoka County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Dakota County, MN, Hennepin County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 74 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.3 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
191 WWUS73 KMPX 092018 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 318 PM CDT THU JUN 9 2016 ...HOT AND HUMID CONDITIONS ARE EXPECTED TOMORROW... .A HEAT ADVISORY IS IN EFFECT TOMORROW AFTERNOON AND EVENING ACROSS MOST OF SOUTHERN MINNESOTA. LOCATIONS UNDER THE ADVISORY INCLUDE AREAS MAINLY ALONG AND WEST OF A LINE FROM ST. CLOUD...TO THE TWIN CITIES...TO MANKATO...TO FAIRMONT. THESE LOCATIONS WILL SEE HEAT INDICES RISE INTO THE MID AND UPPER 90S BY THE AFTERNOON...WITH SEVERAL LOCATIONS LIKELY REACHING A HEAT INDEX OF 100. THE HEAT WILL GRADUALLY SUBSIDE LATE TOMORROW EVENING. MNZ047>049-051-054>062-064>070-073>076-082-083-091-100430- /O.NEW.KMPX.HT.Y.0001.160610T1700Z-160611T0200Z/ STEVENS-POPE-STEARNS-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-YELLOW MEDICINE- RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET- LE SUEUR-WATONWAN-BLUE EARTH-MARTIN- INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST CLOUD... ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST PAUL... GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...HASTINGS...REDWOOD FALLS...NEW ULM...ST PETER... LE SUEUR...ST JAMES...MANKATO...FAIRMONT 318 PM CDT THU JUN 9 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT FRIDAY. * TEMPERATURE...IN THE 90S WITH HEAT INDEX VALUES BETWEEN 95 AND 100. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
4 follow-up statements
498 WWUS73 KMPX 100230 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 930 PM CDT THU JUN 9 2016 ...HOT AND HUMID CONDITIONS ARE EXPECTED TOMORROW... .A HEAT ADVISORY REMAINS IN EFFECT FRIDAY AFTERNOON AND EVENING ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA. LOCATIONS UNDER THE ADVISORY INCLUDE AREAS MAINLY ALONG AND WEST OF A LINE FROM ST. CLOUD...TO THE TWIN CITIES...TO MANKATO...TO FAIRMONT. THESE LOCATIONS WILL SEE HEAT INDICES RISE INTO THE UPPER 90S BY THE AFTERNOON...WITH SEVERAL LOCATIONS LIKELY REACHING A HEAT INDEX OF 100. THE HEAT WILL GRADUALLY SUBSIDE LATE TOMORROW EVENING. MNZ047>049-051-054>062-064>070-073>076-082-083-091-101030- /O.CON.KMPX.HT.Y.0001.160610T1700Z-160611T0200Z/ STEVENS-POPE-STEARNS-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-YELLOW MEDICINE- RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET- LE SUEUR-WATONWAN-BLUE EARTH-MARTIN- INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST CLOUD... ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST PAUL... GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...HASTINGS...REDWOOD FALLS...NEW ULM...ST PETER... LE SUEUR...ST JAMES...MANKATO...FAIRMONT 930 PM CDT THU JUN 9 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM CDT FRIDAY... * TEMPERATURE...IN THE 90S WITH HEAT INDEX VALUES BETWEEN 95 AND 100. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
517 WWUS73 KMPX 100856 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 356 AM CDT FRI JUN 10 2016 ...HOT AND HUMID CONDITIONS TODAY... .A HEAT ADVISORY REMAINS IN EFFECT FOR THIS AFTERNOON AND EVENING ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA. LOCATIONS UNDER THE ADVISORY INCLUDE AREAS MAINLY ALONG AND WEST OF A LINE FROM ST. CLOUD...TO THE TWIN CITIES...TO MANKATO...TO FAIRMONT. THESE LOCATIONS WILL SEE HEAT INDICES RISE TO NEAR 100 BY THE AFTERNOON...WITH SEVERAL LOCATIONS LIKELY EXCEEDING A HEAT INDEX OF 100. THE HEAT WILL GRADUALLY SUBSIDE LATE IN THE EVENING. MNZ047>049-051-054>062-064>070-073>076-082-083-091-101700- /O.CON.KMPX.HT.Y.0001.160610T1700Z-160611T0200Z/ STEVENS-POPE-STEARNS-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-YELLOW MEDICINE- RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET- LE SUEUR-WATONWAN-BLUE EARTH-MARTIN- INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST CLOUD... ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST PAUL... GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...HASTINGS...REDWOOD FALLS...NEW ULM...ST PETER... LE SUEUR...ST JAMES...MANKATO...FAIRMONT 356 AM CDT FRI JUN 10 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... * TEMPERATURE...IN THE 90S WITH HEAT INDEX VALUES BETWEEN NEAR 100 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
469 WWUS73 KMPX 101922 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 222 PM CDT FRI JUN 10 2016 ...HOT AND HUMID CONDITIONS TODAY... .A HEAT ADVISORY REMAINS IN EFFECT FOR THIS AFTERNOON AND EVENING ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA. LOCATIONS UNDER THE ADVISORY INCLUDE AREAS MAINLY ALONG AND WEST OF A LINE FROM ST. CLOUD...TO THE TWIN CITIES...TO MANKATO...TO FAIRMONT. THESE LOCATIONS WILL SEE HEAT INDICES RISE TO NEAR 100 BY THE AFTERNOON...WITH SEVERAL LOCATIONS LIKELY EXCEEDING A HEAT INDEX OF 100. THE HEAT WILL GRADUALLY SUBSIDE LATE IN THE EVENING. MNZ047>049-051-054>062-064>070-073>076-082-083-091-110200- /O.CON.KMPX.HT.Y.0001.000000T0000Z-160611T0200Z/ STEVENS-POPE-STEARNS-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-YELLOW MEDICINE- RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET- LE SUEUR-WATONWAN-BLUE EARTH-MARTIN- INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST CLOUD... ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST PAUL... GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...HASTINGS...REDWOOD FALLS...NEW ULM...ST PETER... LE SUEUR...ST JAMES...MANKATO...FAIRMONT 222 PM CDT FRI JUN 10 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TEMPERATURE...IN THE 90S WITH HEAT INDEX VALUES BETWEEN NEAR 100 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
828 WWUS73 KMPX 102249 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 549 PM CDT FRI JUN 10 2016 ...HOT CONDITIONS SUBSIDE THIS EVENING... .A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM FOR WEST CENTRAL MINNESOTA. AS SKIES CLEARED IN WESTERN MINNESOTA...TEMPERATURES WARMED BACK INTO THE 90S...BUT THIS WILL BEGIN TO COOL AFTER 9 PM AS THE SUN SET. EXTENSIVE CLOUD COVER FROM THUNDERSTORMS ACROSS SOUTHERN MINNESOTA HAS ALLOWED TEMPERATURES AND HEAT INDICES TO FALL BACK INTO THE 80SFROM SOUTH CENTRAL MINNESOTA INTO THE TWIN CITIES...WHERE THE HEAT ADVISORY HAS BEEN CANCELED. MNZ049-051-058>062-066>070-075-076-082-083-091-110000- /O.CAN.KMPX.HT.Y.0001.000000T0000Z-160611T0200Z/ STEARNS-SHERBURNE-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-MCLEOD- SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH- MARTIN- INCLUDING THE CITIES OF...ST CLOUD...ELK RIVER...LITCHFIELD... MONTICELLO...MINNEAPOLIS...BLAINE...ST PAUL...HUTCHINSON... GAYLORD...CHASKA...SHAKOPEE...HASTINGS...ST PETER...LE SUEUR... ST JAMES...MANKATO...FAIRMONT 549 PM CDT FRI JUN 10 2016 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE HEAT ADVISORY. EXTENSIVE CLOUD COVER FROM THUNDERSTORMS ACROSS SOUTHERN MINNESOTA HAS ALLOWED TEMPERATURES AND HEAT INDICES TO FALL BACK INTO THE 80S FROM SOUTH CENTRAL MINNESOTA INTO THE TWIN CITIES...WHERE THE HEAT ADVISORY HAS BEEN CANCELED. $$ MNZ047-048-054>057-064-065-073-074-110200- /O.CON.KMPX.HT.Y.0001.000000T0000Z-160611T0200Z/ STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN- INCLUDING THE CITIES OF...MORRIS...GLENWOOD...MADISON...BENSON... MONTEVIDEO...WILLMAR...GRANITE FALLS...OLIVIA...REDWOOD FALLS... NEW ULM 549 PM CDT FRI JUN 10 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TEMPERATURE...IN THE 90S WITH HEAT INDEX VALUES NEAR 100 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jun 9, 2:49 PM CDT, 29 minutes earlier.
Area forecast discussion, Jun 9, 2:49 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 249 PM CDT THU JUN 9 2016 .SHORT TERM...(This evening through Friday) Issued at 247 PM CDT Thu Jun 9 2016 Latest visible imagery shows a cu field remaining over the north/east portion of the area this afternoon. Earlier some of the CAMs suggested shra/tsra might develop in portions of that area later this afternoon and evening along the instability gradient, but have trended away from that idea over the past several runs. Otherwise, main chances for pcpn later tonight would be tied to low level jet and development along the elevated frontal boundary. The GFS continues to suggest this will be an issue for our eastern/northern area later tonight into Friday, while the ECMWF, NAM, and most of the CAMs keep things mainly out of our area during that time frame. Kept some low PoPs in the north and east during that time frame, but favor the idea that the majority of activity will be north/east of the forecast area. Better chance for precipitation will occur later tomorrow afternoon into tomorrow night as the cold frontal boundary sags in from the northwest. The large scale guidance all suggests that activity should develop near/upstream of our northwest area during the afternoon, then drop southeast through the evening. The available CAMs suggest this as well, with the NAM nest and NSSL WRF showing some decent looking storms during the late afternoon and evening. Deep layer effective shear doesn't look fantastic, generally 25 kt or less, with low-level shear also on the marginal side for organized severe weather. However, with MLCAPE expected to be at or above 3500 J/kg across the area, with values over 5000 J/kg certainly possible, severe weather can't be ruled out, with hail and downburst winds being the primary threat. Heat will be the other concern on Friday, with forecast head indices of 100 or better across portions of the west, and values of 95-100 in the metro area from mid-afternoon into early evening. Although some of the area is just near or slightly below criteria, given that it will be the first really excessive heat day this year for most, will go with a heat advisory for much of the west/southwest/central portion of the area for Friday afternoon and early evening. .LONG TERM...(Friday night through Thursday) Issued at 247 PM CDT Thu Jun 9 2016 Unsettle weather looks to be the main theme through the balance of the period, with above normal temperatures through at least Monday, before a slight cool down for the remainder of the week. We'll see high pressure build south into the area in the wake of Friday afternoon/evening convection, with most activity shunted south/west of the area for Saturday and Saturday night. However, the boundary looks to push north/east again on Sunday, so allow for increasing PoPs during that time frame, with high chance PoPs by Sunday night into Monday as an inverted trough/cold front pushes in from the west. The ECMWF moves this system south/east of the area more quickly than the GFS, and would dry things out fairly well by Monday night as a result. However, given the differences and a fair amount of spread in the ensemble guidance, kept PoPs in the area through midweek. Subsequent forecasts may be better able to dry things out, particularly over the northern portion of the area should the boundary remain sufficiently south of us. Temperatures through the week could certainly wind up a bit warmer than indicated depending on how precipitation and cloud cover pan out, since 850 mb temperatures could still produce warmer readings depending on mixing. && .AVIATION...(For the 18Z TAFS) Issued at 1245 PM CDT Thu Jun 9 2016 Should mainly see VFR conditions through the period, with the north/east portion of the area being main areas of concern for any SHRA/TSRA given their better proximity to the warm frontal boundary. KMSP... Confidence in overall forecast is fairly good, with only potential concern being some VFR ceilings this afternoon and evening, and possibility of SHRA/TSRA tonight. Went optimistic with things given trend of guidance through the morning. /OUTLOOK FOR KMSP/ SAT...VFR. Winds N-NE 5 kts. SUN...VFR. CHC TSRA late. Winds SE 5-10 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM... LONG TERM... AVIATION...JLT
Hazardous weather outlook, Jun 9, 12:52 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1252 PM CDT THU JUN 9 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 101800- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1252 PM CDT THU JUN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THIS AFTERNOON...HIGH TEMPERATURES INTO THE LOWER 80S TO LOWER 90S WITH HIGH DEWPOINTS WILL PRODUCE HEAT INDEX VALUES BETWEEN THE MID 80S AND MID 90S. THERE IS AN ELEVATED RISK FOR HEAT ILLNESSES FOR THOSE SPENDING SIGNIFICANT TIME OUTDOORS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FOR MAINLY CENTRAL AND EASTERN MINNESOTA INTO WESTERN WISCONSIN FRIDAY AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THIS ACTIVITY WITH THE MAIN HAZARDS BEING LARGE HAIL AND DAMAGING WINDS. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR THE FIRST HALF OF NEXT WEEK BUT SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY AT THIS TIME. HIGH HEAT AND HUMIDITY ARE EXPECTED FRIDAY ACROSS THE REGION WITH HEAT INDICES EXPECTED TO REACH 95 TO 100 DEGREES. THERE IS AN ELEVATED RISK FOR HEAT ILLNESS FOR THOSE SPENDING TIME OUTDOORS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 9, 9:45 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
945 AM CDT THU JUN 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM HAIL BURNSVILLE 44.77N 93.28W
06/09/2016 E1.50 INCH DAKOTA MN PUBLIC
DAMAGE TO VEHICLE AND PLANTS. REPORTED VIA
TWITTER. TIME ESTIMATED. .
&&
MKMSpecial weather statement, Jun 9, 9:54 AM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
954 AM CDT THU JUN 9 2016
MNZ077-078-091545-
GOODHUE-RICE-
954 AM CDT THU JUN 9 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL RICE AND
SOUTHWESTERN GOODHUE COUNTIES...
AT 954 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NERSTRAND...OR 9
MILES SOUTHEAST OF NORTHFIELD...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ZUMBROTA...KENYON...GOODHUE...WANAMINGO...NERSTRAND...WASTEDO...HADER AND
BOMBAY.
LAT...LON 4434 9318 4442 9316 4440 9260 4420 9269
4420 9284
TIME...MOT...LOC 1454Z 285DEG 21KT 4435 9302Local storm report, Jun 9, 10:25 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1025 AM CDT THU JUN 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 2 WNW SAVAGE 44.77N 93.40W
06/09/2016 M2.82 INCH SCOTT MN MESONET
MESONET STATION SAVAGE 2 WNW /E9044/.
&&
MKMLocal storm report, Jun 9, 10:26 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1026 AM CDT THU JUN 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM HEAVY RAIN 2 ESE CHASKA 44.81N 93.58W
06/09/2016 M2.73 INCH CARVER MN COCORAHS
COCORAHS STATION CHASKA 1 ESE /MN-CV-25/.
&&
MKMLocal storm report, Jun 9, 10:27 AM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1027 AM CDT THU JUN 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HEAVY RAIN DENNISON 44.40N 93.04W
06/09/2016 M2.33 INCH GOODHUE MN COCORAHS
COCORAHS STATION DENNISON /MN-GH-15/.
&&
MKMLocal storm report, Jun 9, 10:28 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1028 AM CDT THU JUN 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 2 SE BLOOMINGTON 44.81N 93.29W
06/09/2016 M2.00 INCH HENNEPIN MN COCORAHS
COCORAHS STATION BLOOMINGTON 1 ESE
/MN-HN-175/.
&&
MKMThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:55 PM CDT | Special Weather Statement | MPX | Kandiyohi | 35 min |
| Jun 8, 10:46 PM CDT | Special Weather Statement | MPX | Kandiyohi | 44 min |
| Jun 9, 1:00 AM CDT | Special Weather Statement | MPX | Le Sueur | 2 hr |
| Jun 9, 1:34 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 26 min |
| Jun 9, 1:58 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 32 min |
| Jun 9, 2:14 AM CDT | Special Weather Statement | MPX | Scott | 46 min |
| Jun 9, 2:46 AM CDT | Special Weather Statement | MPX | Scott | 119 min |
| Jun 9, 2:57 AM CDT | Special Weather Statement | MPX | Dakota | 48 min |
| Jun 9, 3:28 AM CDT | Special Weather Statement | MPX | Carver | 47 min |
| Jun 9, 3:40 AM CDT | Special Weather Statement | MPX | Dakota | 50 min |
| Jun 9, 3:56 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Wright | 34 min |
| Jun 9, 4:29 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Wright | 14 min |
| Jun 9, 7:52 AM CDT | Special Weather Statement | MPX | Dakota | 23 min |
| Jun 9, 7:57 AM CDT | Special Weather Statement | MPX | McLeod | 48 min |
| Jun 9, 8:04 AM CDT | Special Weather Statement | MPX | Carver | 41 min |
| Jun 9, 8:25 AM CDT | Special Weather Statement | MPX | Nicollet | 35 min |
| Jun 9, 8:28 AM CDT | Special Weather Statement | MPX | Scott | 47 min |
| Jun 9, 8:37 AM CDT | Special Weather Statement | MPX | McLeod | 53 min |
| Jun 9, 8:39 AM CDT | Special Weather Statement | MPX | Rice | 36 min |
| Jun 9, 9:41 AM CDT | Special Weather Statement | MPX | Le Sueur | 34 min |
| Jun 9, 9:54 AM CDT | Special Weather Statement | MPX | Goodhue | 51 min |
Nearby
Heat Advisories in Minnesota, 2016Every heat advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.